Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 89, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 21, 2003, 5:45 PM CDT for Izard County, Sharp County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2003, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 21, 2003, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Izard County, AR, Sharp County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 212249 FFWLIT ARC065-135-220045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 545 PM CDT THU AUG 21 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN SHARP COUNTY IN NORTH CENTRAL ARKANSAS EASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 745 PM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AS MUCH AS 3 INCHES OF RAIN HAS FALLEN ALONG THE SHARP COUNTY AND IZARD COUNTY BORDER DURING THE PAST HOUR. MORE RAIN IS LIKELY OVER THIS AREA DURING THE NEXT HOUR WHICH WILL ONLY LEAD TO MORE FLASH FLOODING. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DO NOT CAMP NEAR STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3623 9157 3598 9158 3596 9182 3622 9180 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:49 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 21, 3:49 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 349 PM CDT THU AUG 21 2003 HIGH PRESSURE HAS MOVED OFF TO THE WEST OF ARKANSAS. AFTERNOON THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWFA ONCE AGAIN. THE MESO ETA BRINGS AN AREA OF LOW PRESSURE ACROSS THE SOUTH PART OF THE STATE THIS EVENING. THIS AREA OF LOW PRESSURE SHOULD KEEP THE THUNDERSTORMS GOING INTO THE EVENING HOURS. HOT TEMPERATURES WILL CONTINUE TOMORROW BEFORE THE COLD FRONT MOVES INTO THE AREA. THEREFORE THE HEAT ADVISORY WILL BE EXTENDED THROUGH FRIDAY FOR CENTRAL AND SOUTHERN SECTIONS. MODELS LOOK TO BE IN GOOD AGREEMENT. WILL GO WITH THE GFS. WITH THE AREA OF HIGH PRESSURE TO OUR WEST...ARKANSAS WILL EXPERIENCE MORE OF A NORTHWEST FLOW. THIS WILL ALLOW A COLD FRONT CURRENTLY ACROSS KANSAS AND NORTHERN MISSOURI TO MOVE INTO NORTH ARKANSAS BY SATURDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT AS IT SLOWLY MOVES THROUGH THE CWFA. TIMING OF THE FRONT HAS IT MOVING THROUGH THE LITTLE ROCK AREA ABOUT 18Z SATURDAY. THE FRONT WILL BE SLOW TO GET OUT OF THE STATE AND MAY EVEN STALL ALONG THE LOUISIANA BORDER SATURDAY NIGHT. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO LINGER ACROSS THE SOUTH SATURDAY NIGHT. HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT FOR SUNDAY. THIS WILL BRING US BACK TO A DRIER FORECAST INTO MONDAY. MOISTURE STARTS TO RETURN ON TUESDAY ALONG WITH ANOTHER AREA OF LOW PRESSURE. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TUESDAY. HRO 72 95 68 89 / 20 30 20 10 LIT 76 98 74 92 / 20 20 20 20 HOT 75 98 74 92 / 20 20 20 20 PBF 75 98 74 93 / 20 20 20 20 .LZK... AR...HEAT ADVISORY FOR TONIGHT AND FRIDAY FOR ZONES ARZ021>022... ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 51
Hazardous weather outlook, Aug 21, 3:45 PM CDT, 2 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES HAVE COMBINED TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNSET AS A WEAK AREA OF LOW PRESSURE MOVES ACROSS THE STATE. THESE STORMS COULD PRODUCE BRIEF HEAVY RAIN AS THEY WILL BE VERY SLOW MOVERS. ISOLATED SEVERE WEATHER IS POSSIBLE WITH GUSTY WINDS BEING THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK COLD FRONT WILL MOVE INTO NORTHERN ARKANSAS FRIDAY...BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. AS THE FRONT MOVES SOUTH OF THE STATE FRIDAY AND FRIDAY NIGHT...THE CHANCES OF PRECIPITATION WILL DIMINISH. DRIER AND SLIGHTLY COOLER AIR WILL FOLLOW THE FRONT FOR THE UPCOMING WEEKEND. HOWEVER...A TYPICAL SUMMERTIME PATTERN WILL RETURN FOR EARLY NEXT WEEK...WITH A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 56
In the hours before
Local storm report, Aug 21, 5:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 3 E SAGE AR 1.50 INCH HAIL
08/21/03 IZARD MOST HAIL WAS THE SIZE OF
NICKELS...BUT SOME
HAILSTONES WERE QUARTER TO
WALNUT SIZE. REPORTED BY
STORM SPOTTER
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:08 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 47 min |
| Aug 21, 1:56 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 44 min |
| Aug 21, 3:01 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 39 min |
| Aug 21, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Sharp | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.